Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Nerve pain??

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:19 AM in Back Surgery and Neck Surgery
Hi Guys,

Been 10 weeks since my 2 level ALIF and finally back to work. I have come to terms with the constant leg nerve pain since about week 4, however first week back to work, this week and now something else to contend with. I am in management and spend a lot of time at my desk, SITTING!!! Since day 2 back at work am now experiencing, come mid-morning, stabbing pains,(like a PICK being rammed through the sole of my right foot and my first 2 toes). It is like an electrical current, my NS is away for 3 weeks and his receptionist recommended I visit my GP. I did this and he suggests it is nerve pain and has prescribed "LYRICA". I am not too comfortable taking this as I have heard some horrific stories about side effects???? Any good experiences?? I currently only take tramadol however this new pain is not relieved by it... Any help/advice or sharing of your experience and what worked for you would be appreciated.

Thanks Di :?


  • Hello Di
    you've done really well. I had three level (Charite ADR L3/L4, L4/L5 and ALIF L5/S1) on 22nd April and come back to work after just over 11 weeks, also to a mainly desk job. Sitting too long is bad is'nt it. The pain you are getting in your foot is exactly the same as mine. I'm told it is where your spine has been "stretched" with the height between vertabra restored, the surrounding nerves and muscles are stretched too. They need time to adjust to the new positions and the firing off into you foot and maybe legs as in my case is the result. I agree, it's like an electric shock!
    I came off of Lyrica just post surgery. This did help in relieving some of the leg pain but it did have some side effects which took a while to get used to. I was on it for about 6 months. I've been on Tramodol, Paracetomol and Ibuprofen since the operation and a little surprised that I still need to take it all. I'm still getting back pain and pain radiating into my legs. But it sounds as though you are still on medication too? Are you getting any other kind of pain since your op?
    I am finding the foot pain is reducing a bit so maybe yours will just subside over time.
    Hope you feel better soon
  • Hey Di,

    10 weeks post op is still so early out - and if you're having to sit for a long time at work, I'm not at all surprised you are hurting. Several months after my surgery I still couldn't sit for more than half an hour without needing to get up. Sitting puts so much pressure on you lower back it's bound to hurt. Do you have a decent chair and lumbar support? You might find that a foot rest helps too. Get up from your desk often and walk around - if you can walk away just stay at your desk and stand up when you're on the phone. Do everything you can to reduce the time you're spending sitting down. See how things go - if you're still having problems maybe you need a bit more time off work. It's better to do that than over do it now and risk your recovery.

    Good luck with everything, Spicey
  • Lyrica has helped keep me walking! The only side effects I get is the swelling and occasional blurry vision. Not bothersome enough to quit taking it.
    I am now on 300 mg 2x a day, which is a fairly high dose.
    I have been on it about 3 years. Much better than Neurontin (the paranoid drug!).
    And try standing at your desk. Really helps to change positions every 15 minutes.
    Good Luck!
Sign In or Register to comment.